MAUDE Adverse Event Report: SYNTHES GMBH PEDIATRIC LCP HIP PLATE GUIDING BLOCK FOR 3.5MM SCREWS; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH PEDIATRIC LCP HIP PLATE GUIDING BLOCK FOR 3.5MM SCREWS; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.108.001
Medical Device Problem Codes Device-Device Incompatibility (2919); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2024, the patient underwent a corrective osteotomy for a varus deformity of the proximal femur.The surgeon inserted the guidewire using the aiming block.When the surgeon tried to pull out the guidewire to adjust its position, it got stuck in the aiming block and could not be pulled out or inserted.The surgery was performed by other techniques and was completed without problems within a 30 minute delay.The patient outcome was reported to be stable.This report involves one pediatric lcp hip plate guiding block for 3.5mm screws.This is report 1 of 2 for: (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a j&j employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a manufacturing record evaluation was performed for the finished device product code#:03.108.001 lot #:394p642 it was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 20-oct-2021, manufacturing site:jabil bettlach.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the aiming block f/scr ø3.5 f/lcp paed-hippl had a broken fragment of the k-wire ã¸2.8 w/spade point tip stuck at the right insertion hole.The device presents nicks along the edges of the distal end of the block.The device interaction allegation can attribute to the broken condition of the k wire.The jammed/seized allegation was confirmed due the the stuck component is a associate component of the aiming block.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to excessive/unintended forces.A dimensional inspection was not performed due to the inaccessibility of the internal components without destruction of the device.A functional test was performed, the fragment of the k-wire was unable to be retrieved from the insertion hole of the guiding block.The complaint condition was able to be replicated.The overall complaint was confirmed as the observed condition of the aiming block f/scr ø3.5 f/lcp paed-hippl would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PEDIATRIC LCP HIP PLATE GUIDING BLOCK FOR 3.5MM SCREWS
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach CO 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18607225
Report Number8030965-2024-01585
Device Sequence Number2820892
Product Code FZX
UDI-Device Identifier07611819847217
UDI-Public(01)07611819847217
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.108.001
Device Lot Number394P642
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/15/2024
Supplement Date Received by Manufacturer02/09/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
K-WIRE ø2.8 W/SPADE POINT TIP
Patient SexUnknown